Alert archive / California / Wind Advisories in 2014

Wind Advisory 10, NWS San Diego, CA

February 18, 2014Riverside County, San Bernardino County, California

NWS San Diego, CA issued this wind advisory at Feb 18, 2014, 2:12 AM PST for Riverside County, San Bernardino County, California. It took effect at Feb 19, 2014, 6:00 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2014, 2:12 AM PST (10:12 UTC)
In effect from
Feb 19, 2014, 6:00 AM PST
Expired
Feb 19, 2014, 12:29 PM PST
In force
6 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2014-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2014-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

257 
WWUS76 KSGX 181012
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
212 AM PST TUE FEB 18 2014

...STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS WEDNESDAY...
...STRONG GUSTY NORTH TO NORTHEAST WINDS NEAR THE COASTAL
FOOTHILLS WEDNESDAY NIGHT AND THURSDAY...

. A TROUGH OF LOW PRESSURE WILL MOVE QUICKLY INLAND FROM THE
PACIFIC NORTHWEST TONIGHT...INTO THE ROCKIES WEDNESDAY NIGHT. IT
WILL BRING STRONGER ONSHORE FLOW WITH GUSTY WEST WINDS IN THE
MOUNTAINS AND DESERTS WEDNESDAY. THAT WILL BE FOLLOWED BY A PERIOD
OF STRONGER OFFSHORE FLOW FOR WEDNESDAY NIGHT AND THURSDAY WITH
GUSTY NORTH TO NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS WITH
STRONGEST WINDS LATE WEDNESDAY NIGHT AND EARLY THURSDAY.

CAZ055-056-060-061-182200-
/O.NEW.KSGX.WI.Y.0010.140219T1400Z-140220T0200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
212 AM PST TUE FEB 18 2014

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST WEDNESDAY. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN
  SLOPES...AND ADJACENT DESERT AREAS. STRONGEST WINDS IN THE
  NORTHERN COACHELLA VALLEY THROUGH AND BELOW THE BANNING AND SAN
  GORGONIO PASSES AND ALONG THE EAST SLOPES OF THE SAN BERNARDINO
  MOUNTAINS. 

* TIMING...STRONGEST WINDS WEDNESDAY.

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND AND
  BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-048-057-182200-
/O.NEW.KSGX.HW.A.0003.140220T0600Z-140220T1800Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
212 AM PST TUE FEB 18 2014

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING. 

* WINDS...AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 55
  MPH. ISOLATED GUSTS TO 70 MPH.

* LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG AND
  NEAR THE COASTAL SLOPES OF THE SANTA ANA MOUNTAINS.

* TIMING...WINDS INCREASING LATE WEDNESDAY EVENING WITH STRONGEST
  WINDS LATE WEDNESDAY NIGHT THROUGH EARLY THURSDAY...WITH WINDS
  DECREASING LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
4 follow-up statements
921 
WWUS76 KSGX 182141
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
141 PM PST TUE FEB 18 2014

...STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS
WEDNESDAY... 
...STRONG GUSTY NORTH TO NORTHEAST WINDS NEAR THE COASTAL
FOOTHILLS WEDNESDAY NIGHT AND THURSDAY...

.A TROUGH OF LOW PRESSURE WILL MOVE QUICKLY INLAND FROM THE
PACIFIC NORTHWEST TONIGHT...INTO THE ROCKIES WEDNESDAY NIGHT. IT
WILL BRING STRONGER ONSHORE FLOW WITH GUSTY WEST WINDS IN THE
MOUNTAINS AND DESERTS WEDNESDAY. THAT WILL BE FOLLOWED BY A PERIOD
OF STRONGER OFFSHORE FLOW FOR WEDNESDAY NIGHT AND THURSDAY WITH
GUSTY NORTH TO NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS WITH
STRONGEST WINDS LATE WEDNESDAY NIGHT AND EARLY THURSDAY.

CAZ055-056-060-061-190600-
/O.CON.KSGX.WI.Y.0010.140219T1400Z-140220T0200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
141 PM PST TUE FEB 18 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM PST
WEDNESDAY...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES...AND ADJACENT DESERT AREAS. STRONGEST WINDS IN THE 
  NORTHERN COACHELLA VALLEY THROUGH AND BELOW THE BANNING AND 
  SAN GORGONIO PASSES AND ALONG THE EAST SLOPES OF THE SAN 
  BERNARDINO MOUNTAINS. 

* TIMING...STRONGEST WINDS WEDNESDAY.

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-048-057-190600-
/O.CON.KSGX.HW.A.0003.140220T0600Z-140220T1800Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
141 PM PST TUE FEB 18 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY MORNING...

* WINDS...AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50
  MPH. ISOLATED GUSTS TO 60 MPH.

* LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG AND 
  NEAR THE COASTAL SLOPES OF THE SANTA ANA MOUNTAINS. 

* TIMING...WINDS INCREASING LATE WEDNESDAY EVENING WITH 
  STRONGEST WINDS LATE WEDNESDAY NIGHT THROUGH EARLY THURSDAY...
  WITH WINDS DECREASING LATE THURSDAY MORNING THROUGH THURSDAY 
  AFTERNOON. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MAXWELL
622 
WWUS76 KSGX 190432
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
832 PM PST TUE FEB 18 2014

...STRONG AND GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS
WEDNESDAY...

...STRONG AND GUSTY NORTH TO NORTHEAST WINDS NEAR THE COASTAL
FOOTHILLS WEDNESDAY NIGHT AND THURSDAY...

.A TROUGH OF LOW PRESSURE WILL MOVE QUICKLY INLAND FROM THE
PACIFIC NORTHWEST TONIGHT...INTO THE ROCKIES WEDNESDAY NIGHT. IT
WILL BRING STRONGER ONSHORE FLOW WITH GUSTY WEST WINDS IN THE
MOUNTAINS AND DESERTS WEDNESDAY. THAT WILL BE FOLLOWED BY A
PERIOD OF STRONGER OFFSHORE FLOW FOR WEDNESDAY NIGHT AND THURSDAY
WITH GUSTY NORTH TO NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS.
OFFSHORE WINDS WILL BE STRONGEST LATE WEDNESDAY NIGHT AND EARLY
THURSDAY.

CAZ055-056-060-061-191300-
/O.CON.KSGX.WI.Y.0010.140219T1400Z-140220T0200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
832 PM PST TUE FEB 18 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM PST
WEDNESDAY...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES...AND ADJACENT DESERT AREAS. STRONGEST WINDS IN THE 
  NORTHERN COACHELLA VALLEY THROUGH AND BELOW THE BANNING AND 
  SAN GORGONIO PASSES AND ALONG THE EAST SLOPES OF THE SAN 
  BERNARDINO MOUNTAINS. 

* TIMING...STRONGEST WINDS WEDNESDAY.

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-048-057-191300-
/O.CON.KSGX.HW.A.0003.140220T0600Z-140220T1800Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
832 PM PST TUE FEB 18 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY MORNING...

* WINDS...AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 
  MPH. ISOLATED GUSTS TO 60 MPH. 

* LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG THE
  COASTAL SLOPES OF THE SANTA ANA MOUNTAINS.

* TIMING...WINDS INCREASING LATE WEDNESDAY EVENING WITH STRONGEST
  WINDS LATE WEDNESDAY NIGHT THROUGH EARLY THURSDAY. WINDS WILL
  DECREASE LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
496 
WWUS76 KSGX 191050
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
250 AM PST WED FEB 19 2014

...MODERATE TO LOCALLY STRONG AND GUSTY WEST WINDS FOR THE
MOUNTAINS AND DESERTS TODAY...

...MODERATE TO LOCALLY STRONG AND GUSTY NORTH TO NORTHEAST WINDS
NEAR THE COASTAL FOOTHILLS TONIGHT AND THURSDAY...

.A TROUGH OF LOW PRESSURE MOVING INLAND ACROSS THE WEST THIS
MORNING WILL BRING MODERATE TO LOCALLY STRONG WEST TO NORTHWEST WINDS
TO THE MOUNTAINS AND DESERTS TODAY. AS THIS TROUGH SHIFTS EAST
THIS EVENING...THE WINDS WILL QUICKLY TURN TO THE NORTHEAST...WITH
MODERATE TO LOCALLY STRONG OFFSHORE WINDS POSSIBLE THROUGH
THURSDAY MORNING.

CAZ055-056-061-192200-
/O.NEW.KSGX.WI.Y.0011.140220T0600Z-140220T1800Z/
/O.CON.KSGX.WI.Y.0010.140219T1400Z-140220T0200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
COACHELLA VALLEY-
250 AM PST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
PST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST THURSDAY. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 45
  MPH...BECOMING NORTHEAST THIS EVENING.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES...AND ADJACENT DESERT AREAS. STRONGEST WINDS IN THE 
  NORTHERN COACHELLA VALLEY THROUGH AND BELOW THE BANNING AND 
  SAN GORGONIO PASSES AND ALONG THE EAST SLOPES OF THE SAN 
  BERNARDINO MOUNTAINS. 

* TIMING...TODAY...THEN AGAIN TONIGHT THROUGH THURSDAY MORNING.

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-048-057-192200-
/O.UPG.KSGX.HW.A.0003.140220T0600Z-140220T1800Z/
/O.NEW.KSGX.WI.Y.0011.140220T0600Z-140220T1800Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
250 AM PST WED FEB 19 2014

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 30 MPH...WITH GUSTS TO 45 MPH.
  ISOLATED GUSTS TO 60 MPH.

* LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG THE 
  COASTAL SLOPES OF THE SANTA ANA MOUNTAINS. 

* TIMING...WINDS INCREASING THIS EVENING...WITH STRONGEST WINDS
  OCCURRING LATE TONIGHT THROUGH EARLY THURSDAY MORNING. WINDS
  WILL DECREASE LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-058-192200-
/O.NEW.KSGX.WI.Y.0011.140220T0600Z-140220T1800Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
250 AM PST WED FEB 19 2014

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST THURSDAY. 

* WINDS...AREAS OF NORTHEAST TO EAST WINDS 15 TO 30 MPH...WITH
  GUSTS TO 45 MPH. ISOLATED GUSTS TO 60 MPH IN THE WIND PRONE
  AREAS.

* LOCATION...ALONG THE COASTAL SLOPES...WITH THE STRONGEST WINDS
  BELOW THE FAVORED CANYONS AND PASSES.

* TIMING...WINDS INCREASING THIS EVENING...WITH STRONGEST WINDS
  OCCURRING LATE TONIGHT THROUGH EARLY THURSDAY MORNING. WINDS
  WILL DECREASE LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ060-192200-
/O.CON.KSGX.WI.Y.0010.140219T1400Z-140220T0200Z/
APPLE AND LUCERNE VALLEYS-
250 AM PST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
PST THIS EVENING...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 45
  MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN
  SLOPES...AND ADJACENT DESERT AREAS. 

* TIMING...STRONGEST WINDS WEDNESDAY.

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
837 
WWUS76 KSGX 192029
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1229 PM PST WED FEB 19 2014

...WIND ADVISORY CANCELLED FOR TODAY...

...WIND ADVISORY CONTINUES FOR GUSTY NORTHEAST WINDS NEAR THE
COASTAL FOOTHILLS TONIGHT AND THURSDAY...

.BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL FORCE
GUSTY NORTHEAST WINDS THROUGH AND BELOW THE PASSES AND CANYONS
TONIGHT AND TOMORROW MORNING


CAZ055-056-061-200500-
/O.CAN.KSGX.WI.Y.0010.000000T0000Z-140220T0200Z/
/O.CON.KSGX.WI.Y.0011.140220T0600Z-140220T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
COACHELLA VALLEY-
1229 PM PST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST THURSDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY TODAY. HOWEVER...A WIND ADVISORY REMAINS IN EFFECT FROM 
10 PM THIS EVENING TO 10 AM PST THURSDAY.

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH...WITH
  ISOLATED GUSTS TO 45 MPH.

* LOCATION...STRONGEST WINDS IN THE NORTHERN COACHELLA VALLEY...
  THROUGH AND BELOW THE CAJON AND BANNING PASS...AND ALONG THE
  SOUTH SLOPES OF THE SAN BERNARDINO MOUNTAINS.

* TIMING...TONIGHT THROUGH THURSDAY MORNING.

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ060-192130-
/O.CAN.KSGX.WI.Y.0010.000000T0000Z-140220T0200Z/
APPLE AND LUCERNE VALLEYS-
1229 PM PST WED FEB 19 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS THIS AFTERNOON ARE EXPECTED TO REMAIN BELOW 45 MPH.

$$

CAZ042-048-050-057-058-200500-
/O.CON.KSGX.WI.Y.0011.140220T0600Z-140220T1800Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
1229 PM PST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST THURSDAY.

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 30 MPH...WITH GUSTS TO 45
  MPH. ISOLATED GUSTS OF 50 TO 60 MPH ARE POSSIBLE IN THE MOST
  WIND PRONE AREAS EARLY THURSDAY MORNING.

* LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG THE
  COASTAL SLOPES OF THE SANTA ANA MOUNTAINS.

* TIMING...WINDS INCREASING THIS EVENING...WITH STRONGEST WINDS
  OCCURRING LATE TONIGHT THROUGH EARLY THURSDAY MORNING. WINDS
  WILL DECREASE LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 17, 9:05 PM PST, 5 hours 7 minutes earlier.

Area forecast discussion, Feb 17, 9:05 PM PST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
905 PM PST MON FEB 17 2014

.SYNOPSIS...
A DEEPENING MARINE LAYER AND ONSHORE FLOW WILL ALLOW LOW CLOUDS AND
PATCHY FOG TO SPREAD INLAND INTO THE VALLEYS TONIGHT...AND AGAIN
TUESDAY NIGHT. DAYTIME TEMPERATURES WILL DECREASE BY ABOUT FIVE
DEGREES FOR TUESDAY AND WEDNESDAY...MAINLY WEST OF THE MOUNTAINS.
OFFSHORE FLOW WILL BRING STRONG AND GUSTY WINDS NORTHEAST WINDS ON
THURSDAY...MAINLY THROUGH AND BELOW PASSES AND CANYONS.
OTHERWISE...DRY AND WARM FOR THURSDAY THROUGH NEXT MONDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THE AFTERNOON NKX SOUNDING AND RECENT AIRCRAFT REPORT SHOW THE
MARINE LAYER ABOUT 2000 FT DEEP THIS EVENING. SFC PRESSURE GRADIENTS
ARE ONSHORE WITH +6.1 MB SAN-DAG AND +6.9 MB SAN-IPL. THE ONSHORE
GRADIENTS WITH WEST WINDS ALOFT ARE BRINGING BREEZY CONDITIONS TO
SOME PARTS OF THE MTNS AND ADJACENT DESERT AREAS...WITH THE WINDY
LOCATIONS REPORTING WIND GUSTS 25-35 MPH.

HIGH-ZONAL WESTERLY FLOW ALOFT WILL CONTINUE THROUGH TUE WITH
ONSHORE PRESSURE GRADIENTS AT THE SFC...AND THE MARINE LAYER WILL
CONTINUE TO GRADUALLY DEEPEN. THIS WILL ALLOW LOW CLOUDS AND FOG TO
SPREAD INLAND TO THE COASTAL SLOPES TONIGHT AND TUE NIGHT. PATCHY
DENSE FOG IS LIKELY AT HIGHER ELEVATIONS WHERE TERRAIN AND CLOUDS
INTERSECT. DAYTIME TEMPS WILL DECREASE BY ABOUT 5 DEGREES FOR TUE
AND WED...MAINLY WEST OF THE MTNS. A SHORTWAVE TROUGH MOVING INLAND
TO THE NORTH WED AND THU WILL BRING A PERIOD OF STRONGER NW WINDS
ALOFT WED MORNING...WITH A CORRESPONDING INCREASE IN THE WINDS
ACROSS THE MTNS AND ON ADJACENT DESERT SLOPES. WIND GUSTS AROUND 40
MPH WILL BE POSSIBLE AT THAT TIME.

THE FLOW WILL TURN OFFSHORE WED NIGHT/THU MORNING AS THE TROUGH
MOVES EWD ACROSS THE ROCKIES AND A SFC HIGH MOVES INTO THE GREAT
BASIN. STRONG AND GUSTY NE WINDS...MAINLY IN AND BELOW CANYONS AND
PASSES...WILL PEAK LATE WED NIGHT INTO EARLY THU MORNING WITH WIND
GUSTS 60 MPH OR MORE POSSIBLE. CURRENT INDICATIONS ARE THAT THIS
PATTERN WILL FAVOR THE INLAND EMPIRE BELOW THE CAJON PASS...AND THE
SANTA ANA MTNS WHERE THE STRONGEST WINDS ARE EXPECTED. THE OFFSHORE
FLOW WILL ALSO BRING DRIER AND WARMER CONDITIONS...WITH DAYTIME
TEMPS CLIMBING BACK INTO THE UPPER 70S AT SOME INLAND VALLEY
LOCATIONS.

FOR FRI THROUGH MON...CONTINUED WARM AND DRY UNDER WEAK CYCLONIC
FLOW ALOFT WITH WEAK OFFSHORE FLOW AT THE SFC. DAYTIME TEMPS ARE
EXPECTED TO BE 5 TO 10 DEGREES ABOVE SEASONAL AVERAGES IN MOST
AREAS. THE MARINE LAYER WILL BE SHALLOW ENOUGH TO LIMIT ANY NIGHT
AND MORNING LOW CLOUDS TO THE COASTAL AREAS.

&&

.AVIATION...
180435Z...COAST/VALLEYS...STRATUS WITH BASES 1100-1600 FT MSL WILL
CONTINUE TO SPREAD 30-40SM INLAND TONIGHT...POSSIBLY REACHING KONT
BETWEEN 10-12Z. AREAS OF 2-4SM VSBY IN BR/HZ DEVELOPING IN THE
INLAND VALLEYS 10-16Z. STRATUS CLEARING TO THE COAST
17-20Z...RETURNING TO THE COASTAL AIRPORTS 00-03Z WITH BASES NEAR
1500 FT MSL. OTHERWISE SCT-BKN CLOUDS AOA 20000 FT MSL AND
UNRESTRICTED VSBY THROUGH TUE NIGHT.

MTNS/DESERTS...SCT-BKN CLOUDS AOA 20000 FT MSL AND UNRESTRICTED VSBY
THROUGH TUE NIGHT.

&&

.FIRE WEATHER...
WITH THE OFFSHORE FLOW RETURNING LATE WED NIGHT...HUMIDITIES WILL
LOWER OVER MOST AREAS AGAIN THU-SAT. RH VALUES WILL BE IN THE TEENS
OVER MOST INLAND VALLEYS...LOWER MOUNTAIN SLOPES...AND THE DESERTS.
LOCALLY STRONG GUSTY NORTHEAST WINDS WILL MAINLY OCCUR LATE WED
NIGHT AND THU MORNING...SO IT IS UNLIKELY WE WILL HAVE PROLONGED
OVERLAP BETWEEN WIND GUSTS OVER 35 MPH AND RH VALUES UNDER 15
PERCENT DUE TO WIND SPEEDS BECOMING LIGHTER AS THE RH VALUES REACH
THEIR AFTERNOON MINIMUMS. THE MODERATELY LOW HUMIDITY WILL CONTINUE
FRI/SAT...BUT WINDS WILL BE LIGHTER...BUT STILL FROM THE NORTHEAST.
FOR NOW...WE DO NOT PLAN ON ANY FIRE WEATHER WATCH.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC/FIRE...PG
AVIATION/MARINE...SS

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 2:12 AM PSTHigh Wind WatchSGXOrange, Riverside, San Bernardino, San Diego25 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.